| Model Number |
V-GO 30 |
| Medical Device Problem Code |
Activation, Positioning or Separation Problem (2906)
| Health Effect - Clinical Code |
Hyperglycemia (1905)
| Date of Event |
03/18/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The zealand ae assessor was not been able to speak with the v-go user for further investigation of the complaint that on more than one occasion the v-go needle released prematurely and resulted in hyperglycemia, highest bg reported as over 400 and the v-go user also reported symptoms of polyuria, polydipsia and feeling dehydrated.Patient applied new v-go and took bolus dosing for bg mgmt.Patient usual bg range was noted as 80 to 180.If the v-go needle released prematurely this would interrupt the flow of insulin until the v-go user applied a new v-go.It was not noted by customer care that length of time the v-go user has worn the -go prior to the vgo needle releasing prematurely.Not all vgo devices with this complaint are available for technical review however customer care requested two available vgo devices back to zealand to allow for technical review.Additionally the vgo user reported that "over the last 2 to 3 years he has had 4 or 5 v-gos on which he had the needle button release and patient pushed it back in several times.This caused redness and multiple needle punctures.It took days to go away.Patient wears the v-go on his abdomen." if the v-go needle releases prematurely the vgo device should be removed and a new v-go applied; the v-go user should not attempt to reactive or reinsert the vgo needle.Without speaking with the v-go user the ae assessor is unable to further investigate the complaint of "redness and multiple needle punctures".
Event or Problem Description
Patient stated today on the first v-go the needle button released right away, then he put on another v-go and it lasted till lunch when patient gave himself his bolus clicks.Patient then noticed later that the needle button had released again, and his blood sugar went up into the 300's.Patient put on another v-go at about 3:20pm.Patient is at 310 now at 3:45pm, and was at 240 when he put the v-go on.Patient is still going up, but patient said it will come down again after the v-go has been on a bit longer.
Additional Manufacturer Narrative
Two devices were returned and evaluated.The evaluation results are as follows: two devices were received and evaluated for the complaint regarding the needle button released event.Device #048680-a and #048680-b were received with the needle release button in the unused position.The device functions were tested and were verified to have operated as intended.The complaint could not be confirmed for these devices.